Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 10, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 28, 2017, 3:18 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 28, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2017, 3:18 AM EDT (07:18 UTC)
- In effect from
- Jul 28, 2017, 8:00 AM EDT
- Expired
- Jul 28, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
262 WHUS41 KCAR 280718 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 318 AM EDT FRI JUL 28 2017 MEZ029-030-281530- /O.NEW.KCAR.BH.S.0010.170728T1200Z-170729T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 318 AM EDT FRI JUL 28 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE LOW TO MID 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID 50S. * TIMING...THROUGH THIS EVENING. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ DUDA
1 follow-up statement
437 WHUS41 KCAR 282355 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 755 PM EDT FRI JUL 28 2017 MEZ029-030-290100- /O.EXP.KCAR.BH.S.0010.000000T0000Z-170729T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 755 PM EDT FRI JUL 28 2017 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 12:16 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 12:16 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1216 AM EDT Fri Jul 28 2017 .SYNOPSIS... A cold front will cross the region tonight with scattered showers and isolated thunderstorms before midnight. The front will stall along the down east coast on Friday. High pressure will build in on the weekend bringing a sunny and dry weekend for most areas. && .NEAR TERM /THROUGH TODAY/... 1215 AM... What's left of the isolated shower activity will continue to diminish overnight as the vort max moves east. Cold front just to our west will start to cross northern areas through the pre-dawn hours. Expect patchy fog to develop overnight. Have only made minor adjustments to going forecast based on current conditions. Previous Discussion... For Friday, winds will pick up as the upper front apchs from the nw and some drier air works into the region. The cold front is expected to stall along the coast into the midday w/some light showers lingering. Decided to keep a 20% pop for some showers along the coast. Elsewhere, some sunshine returning w/daytime temps in the 70s. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... Strong high pressure will build in from he west Friday Night and persist over the region Through Sunday. At the same time low pressure will develop over the Mid-Atlantic States and pass to the south of New England Saturday and Sunday. This system is expected to stay far enough to the south to keep both clouds and precipitation south of the forecast area through the weekend. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure is expected to weaken over the region on Monday and Tuesday allowing clouds to increase, however the high should remain strong enough for conditions to remain dry. A cold front will then approach from the northwest Wednesday and may result in some showers late in the day or in the evening. Another strong area of high pressure is then expected to build in from the northwest again on Thursday. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: MVFR conditions this evening for the northern terminals w/VFR for KBGR and KBHB. Some tstms will lower conditions to IFR briefly this evening. Looking for some fog to develop later tonight which could allow for cigs/vsbys again to briefly drop to MVFR/IFR. Conditions look like they will improve to VFR for all terminals on Friday w/the exception of KBHB as that site could see some MVFR cigs through early afternoon. SHORT TERM: Expect VFR conditions Saturday through Tuesday. && .MARINE... NEAR TERM: No headlines are expected through the next 24 hours. Kept wind at 10-15 kts w/some gusts to 20 kts. Winds will drop off later tonight as they turn to the nnw as the closes in. Seas 2-3 ft attm will build some to around 4 ft this evening. Fog will develop later this evening and persist into Friday. SHORT TERM: Have used the NAM to initialize wind grids through the day sunday then transition to the Super Blend winds. With northeasterly flow expected Saturday into Sunday, will not make any adjustments for boundary conditions. For Waves: Expect longer period southeasterly swell (1-2 feet/8-9 seconds) to dominate early Saturday then northeasterly wind wave is expected to become the primary wave system later Saturday into Sunday as low pressure passes to the southeast. Will use the Nearshore Wave Prediction System (NWPS) to initialize wave heights. Will not adjust wave heights Saturday and Sunday with under northeast flow but will lower model wave heights for the remainder of the period due to boundary inversion induced by relatively cold sea surface temperature. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/Hewitt/Dumont Short Term...Mignone Long Term...Mignone Aviation...Duda/Hewitt/Dumont/Mignone Marine...Duda/Hewitt/Dumont/Mignone
Hazardous weather outlook, Jul 27, 7:25 PM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 725 PM EDT Thu Jul 27 2017 ANZ050>052-070-MEZ001>006-010-011-015>017-029>032-282330- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Waters from Eastport ME to Stonington (Deer Isle) ME from 25 to 40 nm-Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 725 PM EDT Thu Jul 27 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters...Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:10 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 5 hr |
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.